Semilinear Elliptic Systems with Dependence on the Gradient

  • Filomena Cianciaruso
  • Paolamaria Pietramala


We provide results on the existence, non-existence, multiplicity, and localization of positive radial solutions for semilinear elliptic systems with Dirichlet or Robin boundary conditions on an annulus. Our approach is topological and relies on the classical fixed point index. We present an example to illustrate our theory.


Elliptic system annular domain radial solution non-existence cone fixed point index 

Mathematics Subject Classification

Primary 35B07 Secondary 35J57 47H10 34B18 


  1. 1.
    Agarwal, R.P., O’Regan, D., Yan, B.: Multiple positive solutions of singular Dirichlet second order boundary-value problems with derivative dependence. J. Dyn. Control Syst. 15, 1–26 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Amann, H.: Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces. SIAM. Rev. 18, 620–709 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Avery, R.I., Graef, J.R., Liu, X.: Compression fixed point theorems of operator type. J. Fixed Point Theory Appl. 17, 83–97 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Averna, D., Motreanu, D., Tornatore, E.: Existence and asymptotic properties for quasilinear elliptic equations with gradient dependence. Appl. Math. Lett. 61, 102–107 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bueno, H., Ercole, G., Zumpano, A., Ferreira, W.M.: Positive solutions for the \(p-\)Laplacian with dependence on the gradient. Nonlinearity 25, 1211–1234 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Chen, S., Lu, G.: Existence and nonexistence of positive radial solutions for a class of semilinear elliptic system. Nonlinear Anal. 38, 919–932 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    De Figueiredo, D.G., Sánchez, J., Ubilla, P.: Quasilinear equations with dependence on the gradient. Nonlinear Anal. 71, 4862–4868 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    De Figueiredo, D.G., Ubilla, P.: Superlinear systems of second-order ODE’s. Nonlinear Anal. 68, 1765–1773 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    do Ó, J.M., Lorca, S., Sánchez, J., Ubilla, P.: Positive solutions for a class of multiparameter ordinary elliptic systems. J. Math. Anal. Appl. 332, 1249–1266 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Faria, L.F.O., Miyagaki, O.H., Pereira, F.R.: Quasilinear elliptic system in exterior domains with dependence on the gradient. Math. Nachr. 287, 61–373 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Gidas, B., Ni, W.M., Nirenberg, L.: Symmetry and related properties via the maximum principle. Commun. Math. Phys. 68, 209–243 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Guo, Y., Ge, W.: Positive solutions for three-point boundary value problems with dependence on the first order derivative. J. Math. Anal. Appl. 290, 291–301 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Guo, D., Lakshmikantham, V.: Nonlinear Problems in Abstract Cones. Academic, Boston (1988)zbMATHGoogle Scholar
  14. 14.
    Infante, G., Minhós, F.: Nontrivial solutions of systems of Hammerstein integral equations with first derivative dependence. Mediterr. J. Math. 14(6), Art. 242, 18 pp (2017)Google Scholar
  15. 15.
    Jankowski, T.: Nonnegative solutions to nonlocal boundary value problems for systems of second-order differential equations dependent on the first-order derivatives. Nonlinear Anal. 87, 83–101 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Lan, K.Q., Lin, W.: Positive solutions of systems of singular Hammerstein integral equations with applications to semilinear elliptic equations in annuli. Nonlinear Anal. 74, 7184–7197 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Lan, K.Q., Webb, J.R.L.: Positive solutions of semilinear differential equations with singularities. J. Differ. Equ. 148, 407–421 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Lee, Y.H.: Existence of multiple positive radial solutions for a semilinear elliptic system on an unbounded domain. Nonlinear Anal. 47, 3649–3660 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Lee, Y.H.: Multiplicity of positive radial solutions for multiparameter semilinear elliptic systems on an annulus. J. Differ. Equ. 174, 420–441 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Motreanu, D., Tornatore, E.: Location of solutions for quasilinear elliptic equations with gradient dependence. Electron. J. Qual. Theory Differ. Equ., Art. 87, 10 (2017)Google Scholar
  21. 21.
    Motreanu, D., Motreanu, V.V., Moussaoui, A.: Location of Nodal solutions for quasilinear elliptic equations with gradient dependence. Discret. Contin. Dyn. Syst. Ser. S 11(2), 293–307 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Singh, G.: Classification of radial solutions for semilinear elliptic systems with nonlinear gradient terms. Nonlinear Anal. 129, 77–103 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Yang, Z., Kong, L.: Positive solutions of a system of second order boundary value problems involving first order derivatives via \({\mathbb{R}}^n_+\)-monotone matrices. Nonlinear Anal. 75, 2037–2046 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Zima, M.: Positive solutions of second-order non-local boundary value problem with singularities in space variables. Bound. Value Probl. 2014, 200 (2014). 9 ppMathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Dipartimento di Matematica e InformaticaUniversità della CalabriaArcavacata di RendeItaly

Personalised recommendations